MAUDE Adverse Event Report: CORDIS CORPORATION 6F .070 XB 3.5 100CM; CATHETER, PERCUTANEOUS

CORDIS CORPORATION 6F .070 XB 3.5 100CM; CATHETER, PERCUTANEOUS
Model Number 67005400
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a coronary angioplasty a brite tip guiding catheter (xb 3.5 6 fr) was requested by the hemodynamicist.At the time of uncovering it was observed that the distal portion of the catheter was fractured (folded).The device was not used in the patient.There was no reported patient injury.The device was properly stored and opened in sterile field.Another catheter was requested for the procedure.There were no complications.
 
Additional Manufacturer Narrative
The product was not returned for analysis as it was discarded.A product history record (phr) review of lot 18064999 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Additional information is pending and will be submitted within 30 days of receipt.Please note that this is the initial/final report for this product.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, during a coronary angioplasty a vista brite tip guiding catheter (xb 3.5 6 fr) was requested by the hemodynamicist.At the time of uncovering, it was observed that the distal portion of the catheter was fractured (folded).The device was not used in the patient.There was no reported patient injury.The device was properly stored and opened in the sterile field.Another catheter was requested for the procedure.There were no complications.A non- sterile catheter ¿6f.070 xb 3.5 100cm¿ was received for analysis.The catheter was visually inspected observing several kinked/bent conditions located approximately 10.5, 49, 67, 75, and 78 cm from the distal tip.Inner diameter (id) and outer diameter (od) measurements were taken and found within specification.A product history record (phr) review of lot 18064999 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The failure reported by customer as ¿brite tip/distal tip ¿ catheters ~ cracked - during prep¿ was not confirmed.The catheter did not have a crack to the distal tip however, several kinked/bent conditions on the body/shaft were noted.The exact cause of these damages could not be conclusively determined during the analysis.Shipping, storage and/or handling factors may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿do not use open or damaged packages.Inspect the guiding catheter before use to verify that its size, shape, and condition are suitable for the specific procedure.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
6F .070 XB 3.5 100CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60th avenue
miami lakes, FL 33014
7863138372
MDR Report Key13971291
Report Number9616099-2022-05496
Device Sequence Number14660619
Product Code DQY
UDI-Device Identifier20705032020166
UDI-Public20705032020166
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K021593
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number67005400
Device Catalogue Number67005400
Device Lot Number18064999
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/01/2022
Supplement Date Received by Manufacturer06/24/2022
06/24/2022
06/24/2022
Initial Report FDA Received Date03/31/2022
Supplement Report FDA Received Date04/01/2022
06/02/2022
06/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK CATHETER
Patient SexUnknown